Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 162, NWS Louisville, KY

March 15, 2012Perry County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Mar 15, 2012, 10:31 PM CDT for Perry County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2012, 10:31 PM CDT (03:31 UTC)
Expired
Mar 15, 2012, 11:00 PM CDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Perry County, IN

The radar

The Louisville radar (KLVX), 54 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WUUS53 KLMK 160331
SVRLMK
INC123-160400-
/O.NEW.KLMK.SV.W.0162.120316T0331Z-120316T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1031 PM CDT THU MAR 15 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1100 PM CDT

* AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR TERRY...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  LEOPOLD AND GERALD...
  MOUNT PLEASANT AND DERBY...
  DEXTER...
  MAGNET...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3814 8671 3817 8646 3810 8647 3809 8645
      3805 8646 3804 8647 3804 8652 3800 8653
      3802 8672
TIME...MOT...LOC 0331Z 273DEG 14KT 3809 8662
WIND...HAIL <50MPH 1.00IN

$$

AMS
2 follow-up statements
032 
WWUS53 KLMK 160344
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 PM CDT THU MAR 15 2012

INC123-160400-
/O.CON.KLMK.SV.W.0162.000000T0000Z-120316T0400Z/
PERRY IN-
1044 PM CDT THU MAR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR EASTERN PERRY COUNTY...

AT 1042 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR LEOPOLD...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  MOUNT PLEASANT AND DERBY...
  DEXTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3815 8663 3817 8646 3810 8647 3809 8645
      3805 8646 3804 8647 3804 8652 3800 8653
      3801 8663
TIME...MOT...LOC 0344Z 273DEG 14KT 3809 8656
WIND...HAIL <50MPH 1.00IN

$$

AMS
495 
WWUS53 KLMK 160358
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1058 PM CDT THU MAR 15 2012

INC123-160409-
/O.EXP.KLMK.SV.W.0162.000000T0000Z-120316T0400Z/
PERRY IN-
1058 PM CDT THU MAR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PERRY COUNTY WILL
EXPIRE AT 1100 PM CDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3815 8663 3817 8646 3810 8647 3809 8645
      3805 8646 3804 8647 3804 8652 3800 8653
      3801 8663
TIME...MOT...LOC 0359Z 273DEG 14KT 3809 8649

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 10:03 PM CDT, 28 minutes earlier.

Area forecast discussion, Mar 15, 10:03 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1103 PM EDT THU MAR 15 2012

.Update...
Issued at 1104 PM EDT Mar 15 2012

Center of the MCV is sliding into eastern Kentucky, taking the more
widespread rain showers with it. However, new showers and storms
have developed in the wake of the MCV where mid level lapse rates
are rapidly steepening. A line of storms has developed across
southern Indiana to just south of Louisville that has been prolific
at producing lightning. Will need to continue to monitor storms for
small hail as low to mid levels cool rapidly and overall freezing
and wet bulb zero heights lower.

Scattered storms will gradually slide east across southern Indiana
and north central Kentucky through the next few hours, then focus
will shift to another convective complex just west of the
Mississippi/Ohio River confluence as it slowly slides east southeast
toward the area. Models show showers and thunderstorms gradually
weakening as they move toward the western CWA overnight, however
still expect scattered to numerous showers and storms to survive,
moving into areas west of I-65 between 3 and 7 am. The earlier side
of the window will be achieved if storms hold together. As we move
through the dawn and mid to late morning hours, coverage of showers
and thunderstorms looks to increase as mid level disturbance moves
into the region. Best chance for precipitation appears to be across
south central Kentucky.

Temperatures have already fallen to around the 60 degree mark and do
not expect them to move a whole lot through the overnight as dew
points remain in the upper 50s and heavy sky cover will linger.
Updated products already out.

Update issued at 915 PM EDT Mar 15 2012

Cancelled the remainder of the watch box across the eastern CWA as
severe threat has ceased. Still watching showers and a few
thunderstorms move across southern Indiana and central Kentucky.
Latest RUC analysis shows MCV center over central Kentucky. This
feature will continue to slide east, taking most of the rain and
convection with it. Will be looking at updating grids over the next
hour or two as things have settled down in the wake of
afternoon/evening storms.

Update issued at 730 PM EDT Mar 15 2012

Have canceled more counties out of the severe thunderstorm watch.
Cells really weakening, but will leave watch over our
eastern/northeastern CWA in case anything randomly develops as MCV
moves through. Update out shortly.

Update issued at 650 PM EDT Mar 15 2012

Have canceled the Severe Thunderstorm Watch west of the leading edge
of the area of convection in central KY. Some cells will continue in
central KY early this evening, along with lightning in the anvil of
this mesoscale convective system (MCS). However, storms are not
expected to be severe anymore in areas where the Watch was canceled
early due to a stabilizing low-level air mass. Have kept the Watch
in effect for east-central and eastern sections of south-central KY.
Will clear these areas when the threat passes. No other changes to
the near term forecast at this time.

Update issued at 615 PM EDT Mar 15 2012

Large area of convection is currently moving thru central KY at this
time. There have been numerous reports of 1 inch diameter hail with
the storms earlier this afternoon with a few golf ball size reports
from the strongest individual cells. Currently, storms have
congealed into a more mesoscale area over central KY. KLVX Doppler
radar shows a pronounced mesoscale convective vortex (MCV) on the
northern end of this area of showers and storms, which has helped
fuel a more organized convective cold pool and some strong wind
gusts (up to 60 mph) over central KY.

Over the next 1-2 hours, the line in central KY will continue
eastward with a decreasing trend in intensity. The more cellular
storms ahead of the line will move east of our area with also a slow
decrease in hail size potential. Later this evening, most of the
rain will move east of our area, but can't preclude isolated or
scattered nocturnal showers or a few storms overnight again.

As for the Severe Thunderstorm Watch, will evaluate this shortly,
but looks like anything behind the line may be able to be canceled
early. The area of convection in Missouri at this time should not
affect us in the near term given its current movement and as the
atmosphere in our area will have stabilized somewhat given the
current convection in our area.

.Short Term (Tonight through Friday Night)...
Updated at 315 PM EDT Mar 15 2012

...Severe thunderstorm watch for pulse storms/hail...

In the wake of a convective complex that crossed southern Indiana
earlier this morning, cumulus cloud development has been suppressed
until recently. However, the atmosphere has become quite unstable
and scattered to numerous thunderstorms have developed over
southwest IN and central KY and will spread over the entire area by
late afternoon. Given the strong instability across the region and
weak shear, severe pulse storms are expected and will continue and
thus, SPC has given our entire area a severe thunderstorm watch.
Expect this to continue through the late afternoon and early evening
hours. Storms will lose their strength with sunset but scattered
convection will continue through the overnight hours most likely.

For tonight through Friday night, the Lower Ohio Valley will remain
within a very mild and moist early summer-like pattern. Several
disturbances that are hard to nail down the timing will move across
the region. Scattered thunderstorms are quite possible at any time
from tonight through Friday night. For Friday, feel that the best
chance of convection will lie south of the Ohio River.

Expect overnight lows tonight not far from 60, and highs Friday in
the upper 70s.

.Long Term (Saturday - Thursday)...
Updated at 300 PM EDT Mar 15 2012

Persistent and anomalous pattern will continue for much of the
week.  Deep SW flow will keep things unsettled for the first part of
the weekend, so will continue to carry a chance POP for Saturday
afternoon. The upper ridge over the Deep South will amplify Sunday
and into the early part of next week, gradually shutting off our
rain chances. Slight chance Sunday and then a dry forecast Mon-Wed.
A bit more uncertainty creeps in around Day 7, as the models show a
deep trof over the Rockies closing off into a deep upper low over
the Southern Plains by Wednesday. ECMWF brings this feature far
enough east for precip to return on Thursday, while the GFS is about
a day slower. The forecast reflects a compromise and will include a
chance POP for Thursday, but reality will be all or nothing
depending on which solution verifies.

Temps will run 20-25 degrees above climo both day and night through
the period.

&&

.Aviation (00Z TAF Issuance)...
Updated at 700 PM EDT Mar 15 2012

Complex of showers and thunderstorms will continue to affect the
terminals through 02z at the latest as an upper level disturbance
passes overhead. Most of the heavy thunderstorms are already east of
SDF and BWG, but will keep a VCTS mention in there for a couple more
hours. For LEX, they may still have a heavy storm through 00z, with
convection tapering off thereafter. Any storm affecting LEX within
the next hour or two could reduce VSBYs to IFR and CIGs down to MVFR
briefly. For BWG and SDF, think conditions will likely remain MVFR
from VSBYs from the SHRA/VCTS.

Behind the convection, more showers and storms can be found well
upstream in Missouri. However, with an unstable environment lasting
through the overnight hours, think scattered SHRA/TSRA may be
possible at any time. Will try and time this possibility toward
sunrise as another upper level disturbance exits KS/OK to the east.
Will just keep the VCTS mention for all terminals for this. In
addition, may be some lowered VSBYs from BR/light FG towards 12z, as
well.

Expect that thunderstorms will redevelop and be possible at any time
Friday after 12z, as well. Southwest winds will generally dominate
from around 10kt this afternoon, then to around 5kt from the south
tonight. Friday afternoon, expect southwest winds around 10kt.
Again, after any potential morning BR/FG, conditions should remain
VFR outside of any thunderstorms.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Updates...........TWF/AL/BJS
Short Term.......JSD/AL
Long Term........RAS
Aviation.........AL
Hazardous weather outlook, Mar 15, 10:16 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1116 PM EDT THU MAR 15 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-170330-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1116 PM EDT THU MAR 15 2012 /1016 PM CDT THU MAR 15 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED IN THE WAKE OF
AN UPPER LEVEL DISTURBANCE AND WILL PERSIST THROUGH THE LATE
EVENING AND EARLY MORNING HOURS ACROSS SOUTHERN INDIANA AND NORTH
CENTRAL KENTUCKY. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY
RAINFALL...AND SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS.

A SECONDARY AREA OF THUNDERSTORMS WILL MOVE INTO AREAS WEST OF
I-65 BETWEEN 3 AM AND 7 AM EDT. THE MAIN THREATS WITH THESE STORMS
WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY AS MULTIPLE
UPPER LEVEL DISTURBANCES CONTINUE TO CROSS THE REGION. THE MAIN
THREATS WITH THESE STORMS ESPECIALLY DURING THE AFTERNOON AND
EVENING HOURS WILL BE HAIL...GUSTY WINDS...AND BRIEF HEAVY
RAINFALL.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT
THROUGH SUNDAY AS WE REMAIN IN A WARM...MOIST...SLIGHTLY UNSTABLE
ATMOSPHERE. THE BEST CHANCE FOR STORMS WILL BE SATURDAY AFTERNOON
AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES OVERHEAD. LOCALLY
HEAVY RAIN AND SMALL HAIL WILL BE THE MAIN THREATS FROM THE
STORMS. ALL THUNDERSTORMS PRODUCE LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON AND EVENING.

BJS/RAS

In the hours before

Local storm report, Mar 15, 6:42 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
742 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     PERRYVILLE              37.65N  84.95W
03/15/2012                   BOYLE              KY   LAW ENFORCEMENT

            TREE DOWN ON BATTLEFIELD ROAD.

&&

EVENT NUMBER LMK1200444

MRC
Local storm report, Mar 15, 6:44 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
744 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     DANVILLE                37.64N  84.77W
03/15/2012                   BOYLE              KY   LAW ENFORCEMENT

            MINOR ROOF DAMAGE AND A POWER LINE DOWN.

&&

EVENT NUMBER LMK1200445

MRC
Local storm report, Mar 15, 6:46 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
746 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND DMG     WILMORE                 37.87N  84.66W
03/15/2012                   JESSAMINE          KY   EMERGENCY MNGR

            TREES DOWN. ALSO SOME TREES DOWN IN NORTHWEST JESSAMINE
            COUNTY.

&&

EVENT NUMBER LMK1200446

MRC
Local storm report, Mar 15, 8:53 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
953 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             BEAVER DAM              37.41N  86.88W
03/14/2012  E0.50 INCH       OHIO               KY   TRAINED SPOTTER

0810 PM     HAIL             4 ESE BEAVER DAM        37.39N  86.81W
03/14/2012  E0.88 INCH       OHIO               KY   BROADCAST MEDIA

0824 PM     HAIL             ROSINE                  37.45N  86.75W
03/14/2012  E0.50 INCH       OHIO               KY   TRAINED SPOTTER

0844 PM     HAIL             JASPER                  38.39N  86.94W
03/14/2012  E1.00 INCH       DUBOIS             IN   LAW ENFORCEMENT

1020 PM     HAIL             RHODELIA                38.00N  86.42W
03/14/2012  E1.50 INCH       MEADE              KY   AMATEUR RADIO

1124 PM     HAIL             NEW ALBANY              38.30N  85.83W
03/14/2012  M1.00 INCH       FLOYD              IN   TRAINED SPOTTER

1130 PM     HAIL             3 SW SELLERSBURG        38.36N  85.80W
03/14/2012  E1.00 INCH       FLOYD              IN   BROADCAST MEDIA

1130 PM     HAIL             SELLERSBURG             38.39N  85.76W
03/14/2012  E1.00 INCH       CLARK              IN   TRAINED SPOTTER

1151 PM     HAIL             PROSPECT                38.35N  85.61W
03/14/2012  E0.50 INCH       JEFFERSON          KY   CO-OP OBSERVER

0235 PM     HAIL             HARDINSBURG             37.78N  86.45W
03/15/2012  M1.00 INCH       BRECKINRIDGE       KY   EMERGENCY MNGR

0309 PM     HAIL             DUBOIS                  38.45N  86.80W
03/15/2012  E0.50 INCH       DUBOIS             IN   AMATEUR RADIO

0315 PM     HAIL             3 SSW VINE GROVE        37.78N  86.00W
03/15/2012  E0.88 INCH       HARDIN             KY   TRAINED SPOTTER

0320 PM     HAIL             ELIZABETHTOWN           37.70N  85.87W
03/15/2012  E1.00 INCH       HARDIN             KY   EMERGENCY MNGR

0323 PM     HAIL             JASPER                  38.39N  86.94W
03/15/2012  E0.50 INCH       DUBOIS             IN   TRAINED SPOTTER

0328 PM     HAIL             BEAVER DAM              37.41N  86.88W
03/15/2012  E0.70 INCH       OHIO               KY   FIRE DEPT/RESCUE

0328 PM     HAIL             4 E DUBOIS              38.45N  86.73W
03/15/2012  E0.50 INCH       DUBOIS             IN   EMERGENCY MNGR

0330 PM     HAIL             7 SE HODGENVILLE        37.50N  85.65W
03/15/2012  E0.50 INCH       LARUE              KY   LAW ENFORCEMENT

0333 PM     HAIL             DUBOIS                  38.45N  86.80W
03/15/2012  E1.50 INCH       DUBOIS             IN   AMATEUR RADIO

0335 PM     HAIL             9 SE HODGENVILLE        37.48N  85.62W
03/15/2012  E1.50 INCH       LARUE              KY   TRAINED SPOTTER

0344 PM     HAIL             6 SSW FRENCH LICK       38.47N  86.66W
03/15/2012  E1.25 INCH       ORANGE             IN   TRAINED SPOTTER

0347 PM     HAIL             ELIZABETHTOWN           37.70N  85.87W
03/15/2012  E0.88 INCH       HARDIN             KY   TRAINED SPOTTER

0359 PM     HAIL             8 NE HARTFORD           37.53N  86.79W
03/15/2012  E0.75 INCH       OHIO               KY   TRAINED SPOTTER

0400 PM     HAIL             ELIZABETHTOWN           37.70N  85.87W
03/15/2012  E0.88 INCH       HARDIN             KY   LAW ENFORCEMENT

            I-65 MILE MARKER 95.

0401 PM     HAIL             FRENCH LICK             38.55N  86.62W
03/15/2012  E0.50 INCH       ORANGE             IN   TRAINED SPOTTER

0401 PM     HAIL             2 W LEBANON             37.57N  85.29W
03/15/2012  E0.50 INCH       MARION             KY   TRAINED SPOTTER

0409 PM     HAIL             FERN CREEK              38.16N  85.60W
03/15/2012  E0.50 INCH       JEFFERSON          KY   TRAINED SPOTTER

0410 PM     HAIL             SHEPHERDSVILLE          37.99N  85.71W
03/15/2012  E0.50 INCH       BULLITT            KY   LAW ENFORCEMENT

0418 PM     HAIL             HENRYVILLE              38.53N  85.77W
03/15/2012  E1.00 INCH       CLARK              IN   BROADCAST MEDIA

0420 PM     HAIL             LOUISVILLE              38.22N  85.74W
03/15/2012  E0.88 INCH       JEFFERSON          KY   TRAINED SPOTTER

            GENE SNYDER AT BARDSTOWN ROAD.

0420 PM     HAIL             LOUISVILLE              38.22N  85.74W
03/15/2012  E1.00 INCH       JEFFERSON          KY   PUBLIC

            BEULAH CHURCH ROAD.

0430 PM     HAIL             2 NW BARDSTOWN          37.83N  85.49W
03/15/2012  E0.50 INCH       NELSON             KY   NWS EMPLOYEE

0431 PM     HAIL             5 SSW FORDSVILLE        37.57N  86.75W
03/15/2012  E0.50 INCH       OHIO               KY   TRAINED SPOTTER

0432 PM     HAIL             SPRINGFIELD             37.69N  85.22W
03/15/2012  E0.70 INCH       WASHINGTON         KY   LAW ENFORCEMENT

0438 PM     HAIL             2 N SCOTTSVILLE         36.78N  86.20W
03/15/2012  E1.00 INCH       ALLEN              KY   PUBLIC

0444 PM     HAIL             WILLISBURG              37.81N  85.12W
03/15/2012  E1.00 INCH       WASHINGTON         KY   TRAINED SPOTTER

0448 PM     HAIL             FRANKLIN                36.73N  86.57W
03/15/2012  E1.00 INCH       SIMPSON            KY   TRAINED SPOTTER

0448 PM     HAIL             FRANKLIN                36.73N  86.57W
03/15/2012  E1.25 INCH       SIMPSON            KY   TRAINED SPOTTER

0448 PM     TSTM WND DMG     BEAVER DAM              37.41N  86.88W
03/15/2012                   OHIO               KY   LAW ENFORCEMENT

            TREE DOWN ON JAMES NANCEY LANE.

0503 PM     HAIL             10 SW LAWRENCEBURG      37.93N  85.02W
03/15/2012  E1.00 INCH       ANDERSON           KY   AMATEUR RADIO

            NEAR BEAVER LAKE.

0505 PM     HAIL             MIDWAY                  38.15N  84.68W
03/15/2012  E1.75 INCH       WOODFORD           KY   TRAINED SPOTTER

0508 PM     HAIL             5 E ALBANY              36.69N  85.05W
03/15/2012  E1.75 INCH       CLINTON            KY   TRAINED SPOTTER

0519 PM     HAIL             LEWISPORT               37.93N  86.90W
03/15/2012  E0.88 INCH       HANCOCK            KY   TRAINED SPOTTER

0522 PM     HAIL             LIBERTY                 37.32N  84.93W
03/15/2012  E0.70 INCH       CASEY              KY   TRAINED SPOTTER

0525 PM     HAIL             PARIS                   38.21N  84.26W
03/15/2012  E0.75 INCH       BOURBON            KY   BROADCAST MEDIA

0527 PM     HAIL             VERSAILLES              38.05N  84.73W
03/15/2012  E0.50 INCH       WOODFORD           KY   TRAINED SPOTTER

0530 PM     HAIL             NEW ALBANY              38.30N  85.83W
03/15/2012  E0.50 INCH       FLOYD              IN   TRAINED SPOTTER

            COVERING THE GROUND.

0530 PM     HAIL             JAMESTOWN               36.99N  85.07W
03/15/2012  E0.88 INCH       RUSSELL            KY   TRAINED SPOTTER

0533 PM     HAIL             GEORGETOWN              38.20N  84.55W
03/15/2012  E0.88 INCH       SCOTT              KY   TRAINED SPOTTER

0534 PM     HAIL             CLARKSVILLE             38.32N  85.77W
03/15/2012  E0.88 INCH       CLARK              IN   BROADCAST MEDIA

0535 PM     TSTM WND DMG     1 S HAWESVILLE          37.88N  86.76W
03/15/2012                   HANCOCK            KY   CO-OP OBSERVER

            TREE DOWN ACROSS SQUIRREL TAIL HOLLOW ROAD.

0542 PM     HAIL             JAMESTOWN               36.99N  85.07W
03/15/2012  E0.70 INCH       RUSSELL            KY   TRAINED SPOTTER

0542 PM     TSTM WND DMG     RADCLIFF                37.82N  85.94W
03/15/2012                   HARDIN             KY   TRAINED SPOTTER

            TREES ON POWER LINES.

0545 PM     TSTM WND GST     4 SW BRANDENBURG        37.96N  86.23W
03/15/2012  M60 MPH          MEADE              KY   MESONET

0553 PM     HAIL             WINCHESTER              38.00N  84.19W
03/15/2012  E0.88 INCH       CLARK              KY   TRAINED SPOTTER

0553 PM     HAIL             RUSSELL SPRINGS         37.05N  85.08W
03/15/2012  E1.25 INCH       RUSSELL            KY   TRAINED SPOTTER

0556 PM     FLASH FLOOD      GEORGETOWN              38.20N  84.55W
03/15/2012                   SCOTT              KY   TRAINED SPOTTER

            WATER ON HIGHWAY 460 BETWEEN GREAT CROSSING AND THE
            FRANKLIN COUNTY LINE. ALSO A MUD SLIDE IN THE HIGHWAY
            BETWEEN THOSE POINTS.

0601 PM     HAIL             8 SSE LEXINGTON         37.94N  84.40W
03/15/2012  E1.00 INCH       FAYETTE            KY   EMERGENCY MNGR

            ON I-75 IN SOUTHEAST FAYETTE.

0637 PM     HAIL             6 W ALBANY              36.69N  85.24W
03/15/2012  E1.00 INCH       CLINTON            KY   TRAINED SPOTTER

0648 PM     TSTM WND DMG     PERRYVILLE              37.65N  84.95W
03/15/2012                   BOYLE              KY   LAW ENFORCEMENT

            TREE DOWN ON BATTLEFIELD ROAD.

0652 PM     TSTM WND DMG     DANVILLE                37.64N  84.77W
03/15/2012                   BOYLE              KY   LAW ENFORCEMENT

            MINOR ROOF DAMAGE AND A POWER LINE DOWN.

0655 PM     TSTM WND DMG     HARRODSBURG             37.77N  84.85W
03/15/2012                   MERCER             KY   LAW ENFORCEMENT

            TREE ON A HOUSE.

0708 PM     TSTM WND DMG     WILMORE                 37.87N  84.66W
03/15/2012                   JESSAMINE          KY   EMERGENCY MNGR

            TREES DOWN. ALSO SOME TREES DOWN IN NORTHWEST JESSAMINE
            COUNTY.

&&

EVENT NUMBER LMK1200385 LMK1200387 LMK1200386 LMK1200388 LMK1200391
LMK1200393 LMK1200389 LMK1200390 LMK1200392 LMK1200394 LMK1200395
LMK1200396 LMK1200418 LMK1200397 LMK1200398 LMK1200399 LMK1200401
LMK1200400 LMK1200404 LMK1200402 LMK1200403 LMK1200405 LMK1200409
LMK1200406 LMK1200407 LMK1200408 LMK1200410 LMK1200411 LMK1200412
LMK1200413 LMK1200414 LMK1200415 LMK1200416 LMK1200443 LMK1200417
LMK1200419 LMK1200420 LMK1200421 LMK1200423 LMK1200422 LMK1200430
LMK1200424 LMK1200425 LMK1200426 LMK1200427 LMK1200428 LMK1200429
LMK1200439 LMK1200431 LMK1200434 LMK1200432 LMK1200438 LMK1200433
LMK1200435 LMK1200436 LMK1200437 LMK1200440 LMK1200441 LMK1200444
LMK1200445 LMK1200442 LMK1200446

MRC
Special weather statement, Mar 15, 10:17 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1117 PM EDT THU MAR 15 2012

KYZ025-160345-
MEADE-
1117 PM EDT THU MAR 15 2012

...STRONG STORM WITH HAIL AFFECTING MEADE COUNTY...

AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES WEST OF BRANDENBURG...MOVING EAST AT
20 MPH.

FREQUENT LIGHTNING...HEAVY RAIN...AND HALF INCH HAIL ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL IMPACT...
  BRANDENBURG...
  SIROCCO...
  MIDWAY AND HAYSVILLE...
  EKRON...
  HILLGROVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3802 8621 3801 8618 3801 8614 3786 8614
      3791 8629 3798 8641 3800 8641
TIME...MOT...LOC 0317Z 273DEG 18KT 3797 8634

13
Special weather statement, Mar 15, 10:25 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1125 PM EDT THU MAR 15 2012

INZ089-160400-
PERRY-
1025 PM CDT THU MAR 15 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...

AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES NORTHEAST OF TELL CITY...AND MOVING
EAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEOPOLD...
  GERALD...
  MOUNT PLEASANT...
  DERBY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3814 8673 3814 8646 3804 8648 3804 8652
      3797 8652 3801 8677
TIME...MOT...LOC 0326Z 278DEG 15KT 3808 8664

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 10:17 PM CDTAreal Flood AdvisoryLMKHarrison, Orange, Washington3 hr
Mar 15, 10:25 PM CDTSpecial Weather StatementLMKPerry35 min
Mar 15, 10:55 PM CDTFlash Flood WarningLMKHarrison, Orange, Washington3 hr
Mar 15, 11:00 PM CDTSpecial Weather StatementLMKPerry30 min
Mar 15, 11:19 PM CDTSevere Thunderstorm WarningLMKCrawford, Perry26 min
Mar 15, 11:20 PM CDTAreal Flood AdvisoryLMKCrawford, Harrison, Perry3 hr
Mar 16, 12:43 AM CDTAreal Flood AdvisoryLMKCrawford, Harrison, Orange, Perry116 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.